Georgia, 2017

Tornadoes and Flash Flood in Georgia, May 23 to 24, 2017

May 23 to 24, 2017 · NWS FFC · 17 events in 8 counties and zones

S. swept through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$730,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A surface cold front and mid-level short wave associated with a large, deep upper-level trough over the central U.S. swept through the region. Moderate instability combined with strong deep-layer shear to produce scattered severe thunderstorms and isolated tornadoes across north and central Georgia. Deep, rich moisture resulted in very heavy rainfall as well, producing isolated reports of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 23, 6:30 AM EST, 5 hours 36 minutes earlier.

Area forecast discussion, May 23, 6:30 AM EST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
730 AM EDT Tue May 23 2017

.PREV DISCUSSION... /issued 351 AM EDT Tue May 23 2017/

..Flash Flood Watch Continues Through Wednesday...

SHORT TERM /Today through Wednesday/...

Regional surface analysis shows main low pressure system is over
southern Louisiana but several waves exist along boundary
including current weak trough that extends through the Atlanta
metro. Thus far with first shortwave that has moved
through...rainfall rates have remained manageable but continue to
see embedded heavier showers and thunderstorms that put out a
quick half an inch.

This all sets the stage for additional rounds of potential heavy
precip...the next of which looks to be associated with stronger
shortwave arriving toward 12Z. The NAM12 continues to indicate a
very strong 850mb jet feature with this activity in excess of 50
kts for the southern tier. Thinking this is probably in excess of
what is realized and GFS 40 kt representation looks more on
target. Regardless...this should allow for embedded heavier
showers and storms...especially along and south of I85 with 2 inch
rainfall totals common. Within this average basin average will
likely be pockets of 3 to as high as 4 inches which is why we will
be expanding the current flash flood watch to include all of our
SE portions.

With potential for meso lows to track across the southern CWA and
0-1km helicity increasing to 300 to 400 m2/s2...there is a threat
of severe storms with winds and isolated tornadoes the main
concerns. As low passes east of the area...should see some
opportunity for the atmosphere to settle down and allow for drier
conditions. Not ready to go as dry as some of the models but can
certainly go with some chance pops at this point for Tue
afternoon.

Final push for the short term comes overnight with main shortwave
moving into the area with widespread storms once again. Nam12 has
yet another strong jet for the southern tier with impressive 60
kts at 850mb which again is likely overdone but does represent to
potential dynamics associated with this system. Mid level temps
continue to cool allowing for lapse rates approaching 7 and a
decidedly more convectively favorable environment. Low level
helicity will once again have no trouble reaching 100 to 200 m2/s2
up to 1km and tornado threat will be present once again through
mid morning Wed.

Should be decidedly drier behind this wave but with mid level
temps plummeting to -21C...certainly cannot rule out a final band
of storms pushing through Wed afternoon as NAM tries to indicate.
Although lack of instability will preclude large hail
likely...larger amounts of smaller hail looks like a good bet.

Deese

LONG TERM /Wednesday Night through Monday/...

Much of the area will be on the backside of deep moisture plume and
associated cold front by Wednesday night with anomalously cold upper
level low approaching from the northwest. Breezy and much cooler
conditions will prevail into Thursday with clouds and scattered
showers across north Georgia. Lapse rates appear steep enough to
support a few embedded thunderstorms, again mainly north of I-20.
Small hail will be possible with any storms. By late Thursday into
Thursday night, drier air will work across the area and any
showers/storms will diminish.

Temperatures will gradually moderate closer to normal Friday into
the weekend as an upper level ridge over the Gulf of Mexico builds
slowly north. Battle between the GOM ridge and a strong upper trough
digging across the Northern Plains/Upper Midwest occurs over the
weekend creating an increasingly zonal flow across the area,
especially north GA. Moisture will begin to increase as this occurs
with chances for rain picking up late Saturday into Sunday. Medium
range models appear to deepen longwave trough across the eastern
CONUS thus resulting in an extended period of rain setting up once
again - Sunday into Monday - across the Southeast region. However,
this is 5 to 6 days out and things will likely change.

DJN.83

.AVIATION... 12Z UPDATE...

Yet another very challenging cig forecast for the next 24 to 36
hours with a series of weak areas of low pressure moving across
the terminals. Cigs thus far have shown considerable variance but overall
trend to IFR and LIFR with continued SHRA. Models holding onto
low cigs a little longer and will follow suit in keeping til 16Z.
Winds will be tricky as well with the vicinity of low but should
stay mostly light SW at this point. Another round of predominant
SHRA overnight with prob30 for TSRA through Wed morning.

//ATL CONFIDENCE...06Z UPDATE...
Medium on IFR/LIFR duration.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  64  75  56 / 100  40  80  30
Atlanta         76  65  75  56 / 100  60  80  30
Blairsville     71  58  69  51 /  90  50  80  40
Cartersville    78  63  74  54 /  80  70  80  40
Columbus        80  67  78  58 / 100  80  80  30
Gainesville     73  63  72  56 / 100  50  80  40
Macon           77  67  78  57 / 100  60  80  40
Rome            77  62  74  54 /  70  70  80  40
Peachtree City  76  64  76  55 / 100  70  80  30
Vidalia         81  69  78  62 /  90  70  80  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday afternoon for the following
zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas...
Emanuel...Fayette...Forsyth...Glascock...Greene...Gwinnett...
Hall...Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Madison...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...North Fulton...
Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...Pulaski...
Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart...
Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs...
Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....DJN.83
AVIATION...Deese
Hazardous weather outlook, May 23, 9:40 AM EST, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1040 AM EDT Tue May 23 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1040 AM EDT Tue May 23 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...TORNADO WATCH IN EFFECT FOR PORTIONS OF CENTRAL GA THROUGH 6 PM
THIS EVENING...

...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH AND ALL OF CENTRAL
GA THROUGH WEDNESDAY AFTERNOON...

Increased instability and wind shear for this afternoon into
evening will allow for isolated tornado potential across portions
of central Georgia...mainly along and south of a Columbus to Macon
to Jeffersonville line. A Tornado Watch has been issued
accordingly until 6 PM this evening. There is also a threat for
some strong winds and severe potential. Along with the
severe/tornado threat, heavy rainfall will allow for the continued
flooding potential...with higher confidence along and south of
Interstate 20.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A small break in widespread storm coverage is expected through
this evening before additional thunderstorms develop overnight
and continue through Wednesday afternoon. Some strong to isolated
severe thunderstorms will be possible with damaging winds, hail,
and heavy rainfall being the primary threats although isolated
tornadoes will also be possible. Total rainfall amounts forecast
through Wednesday will average 1 to 3 inches with some isolated 4
inch totals...especially across portions of Central Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, May 23, 10:38 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1138 AM EDT TUE MAY 23 2017

GAZ108>110-231615-
Telfair GA-Wilcox GA-Dodge GA-
1138 AM EDT TUE MAY 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...EASTERN
WILCOX AND SOUTHWESTERN DODGE COUNTIES UNTIL 1215 PM EDT...

At 1137 AM EDT...a strong thunderstorm was over Rebecca, or 13 miles
northeast of Ashburn...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Abbeville, Rochelle, Rhine, Temperance, Browning, Double Run, Antioch
Church and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3183 8315 3185 8318 3184 8323 3185 8339
      3185 8359 3208 8329 3200 8312 3184 8311
      3182 8315
TIME...MOT...LOC 1537Z 242DEG 30KT 3182 8347

WIND...40MPH
Special weather statement, May 23, 11:07 AM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1207 PM EDT TUE MAY 23 2017

GAZ104>106-231630-
Crisp GA-Dooly GA-Sumter GA-
1207 PM EDT TUE MAY 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRISP...SOUTHERN DOOLY
AND SOUTHEASTERN SUMTER COUNTIES UNTIL 1230 PM EDT...

At 1207 PM EDT...a strong thunderstorm was over Chokee, or 14 miles
northeast of Leesburg...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cordele, Vienna, Leslie, De Soto, Desoto, Cobb, East Crisp, Georgia
Veterans Memorial St Pk, Richwood and Raines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3186 8393 3190 8393 3191 8392 3192 8412
      3193 8413 3215 8379 3202 8367 3193 8367
      3185 8394
TIME...MOT...LOC 1607Z 242DEG 29KT 3189 8401

WIND...40MPH
Special weather statement, May 23, 11:28 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 PM EDT TUE MAY 23 2017

GAZ105-106-231700-
Crisp GA-Dooly GA-
1228 PM EDT TUE MAY 23 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRISP AND EASTERN
DOOLY COUNTIES UNTIL 100 PM EDT...

At 1228 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Richwood, or near Cordele...moving northeast
at 35 mph.

  HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.

  IMPACT...While winds should result in minor damage to tree limbs
           and blowing around of light...unsecured objects...this
           storm has also exhibited localized rotation. A brief
           tornado could quickly form.

Some locations in the path of this storm include
Cordele, Vienna, Unadilla, Pinehurst, Georgia Veterans Memorial St
Pk, Richwood and Tippettville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3192 8388 3199 8395 3199 8394 3200 8395
      3201 8395 3226 8375 3212 8361 3206 8361
TIME...MOT...LOC 1628Z 228DEG 30KT 3201 8386

WIND...50MPH

The radar

The Robins AFB radar (KJGX), 115 km away, was scanning. The volume nearest the first event began at 17:08 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 5 lightning, 3 tornado, 1 flash flood. Local standard time, as filed.

Tornado, Sumter

When
May 23, 12:06 PM EST to 12:16 PM EST
Where
Sumter County, 4.75 mi ESE of Sumter to 1.33 mi SSW of Huntington
Rating
EF0
Path length
5.35 mi
Path width
100 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
31.914, -84.181

An National Weather Service survey team found that an EF0 tornado with a maximum path width of 100 yards and maximum winds of 74 MPH crossed into Sumter County from Lee County east of Highway 377 in a marshy area moving northeast. The tornado crossed RW Jones Road where 2 houses sustained minor roof damage. Further northeast, trees were downed along Wilson Battle Road and Brady Road before the tornado ended near Bone Road. No injuries were reported. [05/23/17: Tornado #1, County #2/2, EF-0, Lee, Sumter, 2017:072].

Thunderstorm Wind, Sumter

When
May 23, 12:10 PM EST to 12:15 PM EST
Where
Sumter County, 1.76 mi E of Americus
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.070, -84.200

The Sumter County 911 center reported power lines blown down on Sylvan Road.

Tornado, Crisp

When
May 23, 12:46 PM EST to 12:54 PM EST
Where
Crisp County, 2.54 mi N of Arabi to 2.78 mi WSW of Hatley
Rating
EF1
Path length
5.22 mi
Path width
150 yd
Injuries
2 direct, 0 indirect
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.867, -83.748

A National Weather Service survey team found that an EF1 tornado with maximum wind speeds of 110 MPH and a maximum path width of 150 yards began just south of Highway 41 and Landfill Road. The tornado quickly intensified as it moved east-northeast and crossed I-75 where a tractor-trailer was blown over onto a car in the southbound lanes, resulting in two minor injuries. Numerous trees were snapped as it continued east-northeast. The tornado reached its maximum intensity in the 200 block of Allied Road where a house had most of its roof blown off and a mobile home across the street was blown off of its block foundation. The mobile home residents had sought shelter in the home across the street several minutes before the tornado hit and were not injured in spite of the extensive damage. Around the intersection of Arabi Williford Road and Highway 90 another mobile home was blown off of its block foundation, but remained upright. Dozens of trees were snapped or uprooted with one falling on a home causing minor damage before the tornado ended just east of Brock Road where one home had minor roof damage. [05/23/17: Tornado #2, County #1/1, EF-1, Crisp, 2017:073].

Tornado, Wilcox

When
May 23, 1:00 PM EST to 1:03 PM EST
Where
Wilcox County, 3.17 mi N of Double Run to 3.5 mi S of Pitts
Rating
EF1
Path length
1.57 mi
Path width
50 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
31.896, -83.576

A National Weather Service survey team found that an EF1 tornado with maximum wind speeds of 100 MPH and a maximum path width of 50 yards began in a pecan orchard south of Bowen Road and east of Worley Road where it quickly intensified with wind speeds of 100 mph. At least 100 pecan trees were snapped and shredded along a narrow, 30 yard wide, path with no damage on either side. The tornado traveled east-northeast and weakened slightly snapping several more trees. A 400ft section of a large chicken house was destroyed west of Highway 159 and a few more trees were blown down before the tornado lifted just east of the intersection of Bowen Road and Highway 159. No injuries were reported. [05/23/17: Tornado #3, County #1/1, EF-1, Wilcox, 2017:074].

Thunderstorm Wind, Houston

When
May 23, 1:04 PM EST to 1:20 PM EST
Where
Houston County, 0.29 mi NNW of Hayneville to 0.36 mi SW of Klondike
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.384, -83.621

The Houston County 911 center reported trees blown down on Old Mount Olive Road near Highway 341 and near the intersection of Barrett Road and Highway 341.

Thunderstorm Wind, Houston

When
May 23, 1:04 PM EST to 1:20 PM EST
Where
Houston County, 0.29 mi NNW of Hayneville to 0.36 mi SW of Klondike
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
32.384, -83.621

The Houston County 911 center reported trees blown down on Old Mount Olive Road near Highway 341 and near the intersection of Barrett Road and Highway 341.

Thunderstorm Wind, Wilcox

When
May 23, 1:10 PM EST to 1:20 PM EST
Where
Wilcox County, 0.88 mi SSE of Rochelle
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.939, -83.442

The Wilcox County Emergency Manager reported a few trees blown down around Highway 215 and American Legion Road.

Thunderstorm Wind, Dodge

When
May 23, 1:42 PM EST to 1:57 PM EST
Where
Dodge County, 0.9 mi NE of Beehive
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.290, -83.110

The Dodge County Emergency Manager reported a few trees blown down and a dog shelter damaged in Plainfield.

Thunderstorm Wind, Wheeler

When
May 23, 2:18 PM EST to 2:28 PM EST
Where
Wheeler County, 2.76 mi SE of Jordan
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.997, -82.643

The Wheeler County Emergency Manager reported a tree blown down near the intersection of Highway 19 and St. Paul Church Road.

Lightning, Floyd

When
May 23, 7:05 PM EST
Where
Floyd County, 0.58 mi NNE of Fosters Mills
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.257, -85.165

The Floyd County Emergency Manager reported damage from a lightning strike near the intersection of Broad Street and Turner McCall Boulevard Northeast.

Lightning, Floyd

When
May 23, 7:05 PM EST
Where
Floyd County, 0.73 mi NNE of Rome
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.260, -85.175

The Floyd County Emergency Manager reported a structure fire resulting from a lightning strike on North 5th Avenue Southwest.

Lightning, Floyd

When
May 23, 7:05 PM EST
Where
Floyd County, 0.16 mi SSW of Forrestville
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.268, -85.151

The Floyd County Emergency Manager reported a power pole struck by lightning on Stevens Street.

Thunderstorm Wind, Floyd

When
May 23, 7:05 PM EST to 7:30 PM EST
Where
Floyd County, 1.22 mi NNE of Silver Creek to 1.59 mi W of Pinson
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.195, -85.159

The Floyd County Emergency Manager reported trees blown down from around Highway 101 and the 101 Spur to Highway 411 and Chateau Drive Southeast, Wadsworth Street Northeast, Old Dalton Road and Highway 140 at Thomas Bluff Road Northeast. One tree fell on a home on Wadsworth Street Northeast, no injuries were reported.

Lightning, Floyd

When
May 23, 7:10 PM EST
Where
Floyd County, 0.15 mi SE of Lindale
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.178, -85.178

The Floyd County Emergency Manager reported damage from a lightning strike on West Point Road.

Lightning, Floyd

When
May 23, 7:10 PM EST
Where
Floyd County, 0.9 mi W of Lavender
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.221, -85.166

The Floyd County Emergency Manager reported a structure fire caused by lightning on Holly Street Southeast.

Flash Flood, Floyd

When
May 23, 7:21 PM EST to May 24, 12:00 AM EST
Where
Floyd County, 0.93 mi ENE of Rosemont Park to 0.9 mi NNE of Rosemont Park
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.233, -85.164

Emergency Management reported several inches of water flowing over East 18th Street, near Crane Street. Radar-estimated rainfall amounts of 2.5 to 4.0 inches occurred over the local area.

Thunderstorm Wind, Forsyth

When
May 23, 8:40 PM EST to 8:55 PM EST
Where
Forsyth County, 1.14 mi WNW of Cumming to 2.09 mi SSE of Silver City
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.207, -84.168

The Forsyth County Emergency Manager reported trees blown down from around Chamblee Gap Road and Kelly Mill Road to Highway 9 north of Oak Grove Circle.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2017Every state in 2017This day in weather historyThe tornado archive for Georgia, 2017Warnings in Georgia, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 704008, 704079, 704023, 704030, 704109, 704125, 704114, 704118, 704122, 704068, 704071, 704075, 704136, 704077, 704078, 701375, 704137.